MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 FULL KIT 18G X 8 CM WITH GUARDIVA AND PROBE COVER; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 FULL KIT 18G X 8 CM WITH GUARDIVA AND PROBE COVER; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/10/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has not been returned to the manufacturer for evaluation.A lot history review (lhr) review is not possible, as no manufacturing lot number has been provided by the complainant.
 
Event or Problem Description
It was reported by the customer that the "patient had powerglide inserted in the brachial vein for almost a month.Contact was alerted that the catheter has completely fractured at the distal end of the catheter.Nurse removed catheter hub but vascular decided to leave the catheter in place and monitor it from outpatient and only remove if necessary.They had not been using the catheter for a few weeks and the patient is active in a wheelchair.".
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a damaged midline catheter was confirmed.The product returned for evaluation was one 18ga x 8cm powerglide pro midline catheter.Usage residues were observed throughout the catheter and an extension set was attached to the luer adapter.The catheter terminated approximately 1cm from the molded joint.The distal catheter fragment was not returned.Microscopic inspection of the break site revealed a granular fracture surface.Material wear was observed along part of the fracture surface.Material compression, buckling and discoloration were observed in the vicinity of the break.The break exhibited an elliptical cross section.The catheter fracture features were consistent with damage accumulated through flexural fatigue.Flexural fatigue occurs due to cyclic kinking of the catheter tubing gradually causing a split to form and propagate.The location of the damage suggested that catheter placement and securement techniques may have contributed.H3 other text: evaluation findings are in section h11.
 
Event or Problem Description
It was reported by the customer that the "patient had powerglide inserted in the brachial vein for almost a month.Contact was alerted that the catheter has completely fractured at the distal end of the catheter.Nurse removed catheter hub but vascular decided to leave the catheter in place and monitor it from outpatient and only remove if necessary.They had not been using the catheter for a few weeks and the patient is active in a wheelchair." additional information: event information what type of catheter securement was utilized? statlock pro.Placement date: (b)(6) 2022.Explant date: (b)(6) 2022.Patient information (if available) what they¿re being treated for: mva trauma.Additional questions: is the 'hub' referring to the needleless injection cap? no, catheter hub, where the extension set attaches to.Since the hub of the catheter was removed, is the catheter break under the skin? is there any piece of the catheter that is left open to air? yes the break was under the skin.Remaining catheter was in the vessel.How is the catheter being monitored? outpatient with vascular surgery team.

Brand Name
FULL KIT 18G X 8 CM WITH GUARDIVA AND PROBE COVER
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
becky garcia
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key15506796
Report Number3006260740-2022-03826
Device Sequence Number12029408
Product Code FOZ
UDI-Device Identifier00801741140556
UDI-Public(01)00801741140556
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K162377
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberF118088PT
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/13/2022
Supplement Date Received by Manufacturer11/01/2022
Initial Report FDA Received Date09/29/2022
Supplement Report FDA Received Date11/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale